Couldn't find what you looking for?

TRY OUR SEARCH!

EVERY time I have a cortisone shot I get uncontrollable hiccups within a few hours. Sometimes it lasts for several days.
I've tried all the usual cures, sugar on tongue, drinking water, holding air, breathing in a bag. NOTHING works. Any suggestions.
I got a shot in the shoulder yesterday at 2PM, by 5 PM they started, and today they are worse.
ANY SUGGESTIONS to stop this side effect???? :? :?:

Loading...

I to get the hiccups it usually last 2 or 3 days
Reply

Loading...

I had the same happen with cortisone injection in my knee.  It was terrible, chest hurt throat hurt.  I took brioschi, and some pepto bismol and they went away within minutes after having them for 12 hours.  Good Luck.
Reply

Loading...

oneeconomist wrote:

EVERY time I have a cortisone shot I get uncontrollable hiccups within a few hours. Sometimes it lasts for several days.
I've tried all the usual cures, sugar on tongue, drinking water, holding air, breathing in a bag. NOTHING works. Any suggestions.
I got a shot in the shoulder yesterday at 2PM, by 5 PM they started, and today they are worse.
ANY SUGGESTIONS to stop this side effect???? :? :?:


I got a cortisone shot yesterday. This is about the fourth time in the past 10 years I got one and yes, I got the hiccups AGAIN. I et them evevy time I get a cortisone shot, usually within hours, and they last 1 to 2 days. Also accompanyed by lots of sneezing and I do not have aclod.
Reply

Loading...

Anyone ever asked why the hiccups happen? It is not listed as a possible side effect that I can see.  Mine was yesterday. I have been hiccuping most of the day today.  

Reply

Loading...

I get hiccups also after every shot or injection.  I use, believe it or not, ice cream.  A table spoon, when is is soft enough to swallow, I swallow as slowly as possible.  The cold must calm it down.  It will come back but I do get relief for a few hours.

Reply

Loading...

I have the same side effect.  My hiccups last for days and will not go away on their own.  None of the traditional remedies work.  Fortunately, the 3rd ER doctor I went to see (after 5 days of suffering) prescribed Thorazine - 25mg, 3X daily.  He told me to call him if they did not resolve within 24 hours and they didn't - at which point he told me to double the medication to 50mg, 3X daily.  The Thorazine relaxes the diaphragm along with everything else.  I am a 200+ pound male.  At 25mg dosage, I was still somewhat functional.  At 50mg, I could not finish a sentence or stay awake so be careful when taking this medication.  The second time I had the reaction (needed a shot again and after just one occurence wasn't sure it was the cause), I started the Thorazine within 24 hours of getting the hiccups and they resolved at the lower dosage.  From what my doctor has told me, this is a very rare side effect and many doctors have never heard of giving Thorazine to resolve them.  So, I keep the bottle from my prior prescription to convince any new doctor that this is an appropriate prescription for this condition.  

Reply

Loading...

I had the same problem started the morning after getting the injection I think what we are thinking as hiccups is really acid reflux. I've never had acid reflux until now so I didn't know what it was until I called the Dr. an explained what was going on she mentioned acid reflux then it clicked. So for those of us that have never had this we think it's just a case of bad hiccups it's not it's real bad acid reflux. Soar throat, wanna burp, nasty taste when you do burning feeling hiccups that won't let you talk or take a deep breath. ACID REFLUX
Reply

Loading...

I had a cortisone shot in my spine last year and the hiccups for 7 days straight, couldn't sleep, was exhausted from it. I tried everything. Finally on the 8th day they went away on their own. 2 days ago I had a shot in my shoulder and I've got the hiccups again, not as continuous as last year but still annoying. Any suggestions ?
Reply

Loading...


Just got my first shot in my wrist and a day later I can't stop hiccuping and burping. I do have acid reflux but only with very spicy hot foods and then I take over the counter Gaviscon. When I take this (two tablets) my hiccups go away quickly but hours later they come back, been doing this for two days and as of now I am calm without hiccups. Hope this helps someone because this hiccup thing is very irritating and makes me unable to run my business.
Reply

Loading...

Drink water upside down and vomit it up. I suffer the same thing. It works, but only for a few hours at best...
Reply

Loading...


Hello oneeconomist, I received a cortisone shot on June 4, 2014 and have two possible side effects. One, sleep disturbance, appears to reasonably well established in the literature. Today, June 5, I started with the hiccups. Weird. I haven't had hiccups in years. I hope they go away soon.
Reply

Loading...

In another thread on this subject, someone said their doctor cured it by putting q-tips up there notrils and wiggling, saying that a nerve gets out of whack and that disrupts it back in.After having hiccups for 4 hours after getting a shot yesterday, I tried this.  It actually worked.  I'm not sure if it was a nerve, or if the resulting sneezing fit disrupted my diaphram enough to get them to stop, but it worked.  I put them up as far as I could and rolled them, after a few sneezes I did this again, and again, and again, long enough that I should've hiccuped a few times but didn't because I was sneezing.  I've been hiccup free for an hour so far.  Not sure if its going to be a permanent fix (really was the nerve) or temporary and will return in a few hours (just disrupted the diaphragm) but give it a try.

Reply

Loading...

Had a cortisone injection for hip yesterday. And, today, a chronic case of hiccups. I could only relate it to the cortisone as that's the only change recently. 

I tried the q-tips up the nose treatment. Perhaps I just tried it just as the hiccups were about to end but it worked. I'll try it again when the start up - as I know they will. 

Who knew??

Reply

Loading...


My husband had a cortisone shot in the hip three days ago and is still suffering several times a day with hiccups. Is this the result of the shot, and if so, what actually can be done because he can't get rid of them. He has taken the sugar, honey and chipped ice remedies. But they continue to come back.
Reply

Loading...